• Mar 27, 2019 News!Good News! All papers from Volume 9, Number 1 have been indexed by Scopus!   [Click]
  • May 07, 2019 News!Vol.9, No.3 has been published with online version.   [Click]
  • Mar 30, 2019 News!Vol.9, No.2 has been published with online version.   [Click]
General Information
    • ISSN: 2010-3700
    • Abbreviated Title: Int. J. Mach. Learn. Comput.
    • DOI: 10.18178/IJMLC
    • Editor-in-Chief: Dr. Lin Huang
    • Executive Editor:  Ms. Cherry L. Chen
    • Abstracing/Indexing: Scopus(since 2017), EI (INSPEC, IET), Google Scholar, Crossref, ProQuest, Electronic Journals Library.
    • E-mail: ijmlc@ejournal.net
Dr. Lin Huang
Metropolitan State University of Denver, USA
It's my honor to take on the position of editor in chief of IJMLC. We encourage authors to submit papers concerning any branch of machine learning and computing.
IJMLC 2012 Vol.2(3): 319-326 ISSN: 2010-3700
DOI: 10.7763/IJMLC.2012.V2.138

Probabilistic Theories of Causality: Singular or Plural?

Joonsung Kim

Abstract—Several prominent philosophers of science (Cartwright [2], Dupré [3], Hausman [8], [9], Hitchcock [10]) pose a problem for the probabilistic theory of causally called the unanimity theory. In this paper, I focus on Hitchcock’s criticism of the unanimity theory. I critically examine Hitchcock’s argument against the unanimity theory. After introducing the desirable features of the unanimity theory, I show that the unanimity theory too does the same job Hitchcock’s theory is intended to do. I conclude that the criticism of the unanimity theory on the contrary reveals the versatility of the unanimity theory some philosophers of science and some computer scientists ([17], [21]) do not notice.

Index Terms—Binary, causality, contrast, disjunctive factors, ternary, population, probabilistic theory, unanimity.

Joonsung Kim is with the Department of Philosophy, Myongji University, Seoul, Korea (ROK) (e-mail: jkim30@ mju.ac.kr).


Cite: Joonsung Kim, "Probabilistic Theories of Causality: Singular or Plural?," International Journal of Machine Learning and Computing vol. 2, no. 3, pp. 319-326, 2012.

Copyright © 2008-2019. International Journal of Machine Learning and Computing. All rights reserved.
E-mail: ijmlc@ejournal.net